This paper was published in the Annales de Dermatologie et de Venereologie 2005 Dec;132(12 Pt 1):996-9
Study title and authors:
Thual N, Penven K, Chevallier JM, Dompmartin A, Leroy D.
Service de Dermatologie, Centre Hospitalier Universitaire de Caen.
This paper can be accessed at: http://www.ncbi.nlm.nih.gov/pubmed/16446645
This paper reports a case of dermatomyositis occurring after fluvastatin intake. (Dermatomyositis is a muscle disease characterized by inflammation and a skin rash).
(i) A 76-year-old male patient sought medical attention for a skin rash and considerable muscular weakness present for one month.
(ii) Two months earlier, fluvastatin had been prescribed.
(iii) Creatine phosphokinase levels were elevated.
(iv) Dermatomyositis was diagnosed.
(v) All clinical and laboratory abnormalities diminished spontaneously within one month of the final intake of fluvastatin.
This case highlights the connection between statin treatment and considerable muscular weakness.